Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 28, NWS Pocatello, ID

October 5, 2011

NWS Pocatello, ID issued this wind advisory at Oct 5, 2011, 3:53 AM MDT. It took effect at Oct 5, 2011, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:53 AM MDT (09:53 UTC)
In effect from
Oct 5, 2011, 11:00 AM MDT
Expired
Oct 5, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS75 KPIH 050953
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MDT WED OCT 5 2011

...STRONG SOUTH WINDS FROM RAFT RIVER TO BLACKFOOT THIS AFTERNOON...

.STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON FROM RAFT RIVER TO
BLACKFOOT AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS UP TO 40
MPH ARE POSSIBLE ALONG THE FOOT HILLS AND INTERSTATE 86 AND
INTERSTATE 15 THROUGH POCATELLO AND BLACKFOOT. WINDS WILL DIMINISH
AFTER SUNSET.

IDZ022-023-060200-
/O.NEW.KPIH.WI.Y.0028.111005T1700Z-111006T0200Z/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
353 AM MDT WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...FROM 11 AM TO 8 PM MDT.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS INCLUDE...SOUTH CENTRAL AND CARIBOU HIGHLANDS FROM THE
  INTERSTATE 84 AND 86 INTERCHANGE TO MCCAMMON. 

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-060200-
/O.NEW.KPIH.WI.Y.0028.111005T1700Z-111006T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
353 AM MDT WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...FROM 11 AM TO 8 PM MDT. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS INCLUDE...FROM THE INTERSTATE 84 AND 86 INTERCHANGE TO
  BLACKFOOT.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
045 
WWUS75 KPIH 052009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT WED OCT 5 2011


IDZ022-023-060200-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
209 PM MDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...UNTIL 8 PM MDT.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS INCLUDE...SOUTH CENTRAL AND CARIBOU HIGHLANDS FROM 
  THE INTERSTATE 84 AND 86 INTERCHANGE TO MCCAMMON. 

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG 
  GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-060200-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
209 PM MDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...UNTIL 8 PM MDT.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS INCLUDE...FROM THE INTERSTATE 84 AND 86 INTERCHANGE 
  TO BLACKFOOT. 

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG 
  GUSTY CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
300 
WWUS75 KPIH 060158
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
758 PM MDT WED OCT 5 2011


IDZ022-023-060300-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
758 PM MDT WED OCT 5 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS ARE EXPECTED TO WEAKEN OVERNIGHT. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

IDZ021-060300-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
758 PM MDT WED OCT 5 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS ARE EXPECTED TO WEAKEN OVERNIGHT. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:45 AM MDT, 8 minutes earlier.

Area forecast discussion, Oct 5, 3:45 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT WED OCT 5 2011

.DISCUSSION...WV IMAGERY SHOWS A DEEP UPPER LEVEL LOW JUST OFF THE
WASHINGTON COAST WITH A COLD FRONT STARTING TO MOVE ON SHORE OVER
WASHINGTON...OREGON AND NORTHERN CALIFORNIA. AMPLE MOISTURE IS
MOVING ACROSS OUR AREA AHEAD OF THIS COLD FRONT. RADAR IMAGERY
SHOWS SCATTERED TO NUMEROUS SHOWERS OVER THE WESTERN CENTRAL
MOUNTAINS AND ISOLATED SHOWERS ACROSS THE REST OF OUR AREA.
EXPECT THESE SHOWERS TO PROGRESS EAST ACROSS OUR AREA TODAY AS THE
FRONT MOVES INTO OUR AREA. EXPECT FRONTAL PASSAGE BY LATE
AFTERNOON ACROSS OUR WESTERN BORDERS AND BY MIDNIGHT ON OUR
EASTERN BORDERS. EXPECT STRONG SOUTHERLY WINDS AHEAD OF THE FRONT.
THUS...A WIND ADVISORY HAS BEEN ISSUED FOR ZONES 21 TO 23. ALONG
WITH NUMEROUS SHOWERS TODAY EXPECT ISOLATED THUNDERSTORMS ACROSS
THE AREA. WRAP AROUND MOISTURE WILL CONTINUE TO IMPACT OUR AREA
THROUGH FRIDAY MORNING. SNOW LEVELS WILL START OUT TODAY AROUND
8500 FT AND DROP TO NEAR 6000 FT BY TOMORROW MORNING. EXPECT 5 TO
8 INCHES OF SNOW ABOVE 8000 FT AND 1 TO 3 INCHES AS LOW AS 6000
FT. EXPECT 1 TO 2 INCHES OF PRECIPITATION AT HIGHER ELEVATIONS AND
1/4 INCH TO 3/4 INCH AT LOWER ELEVATIONS TODAY THROUGH FRIDAY.

EXPECT GRADUAL DRYING AND WARMING FRIDAY AND SATURDAY AS THE
SYSTEM PULLS AWAY AND UPPER LEVEL RIDGING MOVES IN ACROSS THE
AREA. MODELS CONTINUE TO SHOW ANOTHER SYSTEM IMPACTING OUR AREA
SUNDAY INTO EARLY NEXT WEEK WITH ISOLATED TO SCATTERED SHOWERS
MAINLY OVER HIGHER TERRAIN.

LOOK FOR COOLER THAN NORMAL TEMPERATURES THE REMAINDER OF THIS
WEEK BECOMING NEAR NORMAL THIS WEEKEND THROUGH EARLY NEXT WEEK.
WYATT

&&

.AVIATION...SURFACE COLD FRONT ASSOCIATED WITH LOW MOVING INLAND
EXPECTED TO REACH KBYI 23Z AND KPIH BY 01Z. STRONG SOUTH WINDS 20 TO
30 MPH WITH GUSTS TO 40 MPH EXPECTED ON THE RIDGE TOPS AND FOOT
HILLS OF THE SOUTH CENTRAL HIGHLANDS 18-02Z...AFFECTS AREAS AROUND
KPIH.  KSUN MVR THE NEXT 24-36 HOURS. MVFR CEILINGS EXPECTED TO
DEVELOP 03-04Z AT KBYI...KPIH AND KIDA BEHIND THE FRONT. RS

&&

.FIRE WEATHER...HIGHS 10-15 DEGREES COLDER WITH NUMEROUS RAIN
SHOWERS IN THE CENTRAL MOUNTAINS THIS MORNING MOVING EASTWARD THIS
AFTERNOON AND NIGHT. SURFACE COLD FRONT TO REACH BURLEY 1700 AND
POCATELLO 1900. SOUTHERLY WIND GUSTS TO 40 MPH AHEAD OF THE FRONT ON
RIDGE TOPS AND FOOT HILLS IN THE SOUTH CENTRAL HIGHLANDS FROM THE
I84/I86 INTERCHANGE TO BLACKFOOT. SNOW LEVEL LOWERS TO NEAR 8200
FEET THIS AFTERNOON AND POSSIBLY 6500 FEET THURSDAY. CENTER OF LOW
WILL BE NEAR GREAT SALT LAKE THURSDAY MORNING TRACKING TO CENTRAL
WYOMING BY FRIDAY MORNING. PRECIPITATION WILL NOT CLEAR THE EASTERN
HIGHLANDS UNTIL FRIDAY NIGHT. HIGHER ELEVATIONS FROM THE CENTRAL
MOUNTAINS TO THE WYOMING STATE LINE COULD SEE .75 TO 1.5 INCH
LIQUID EQUIVALENT OVER 36 TO 48 HOURS. ABOVE 8500 FEET SNOW MAY
ACCUMULATE A HALF FOOT OVER THREE DAYS...GROUND TEMPERATURES ARE
WARM WHICH SHOULD CAUSE SOME MELTING. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ021-023.

&&
Hazardous weather outlook, Oct 4, 5:37 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
537 AM MDT TUE OCT 4 2011

IDZ017>025-031-032-051145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
537 AM MDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC WEATHER STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY.
LOOK FOR WIDESPREAD PRECIPITATION WITH ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE EASTERN HIGHLANDS. THUS...A RED FLAG
WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 413. IN ADDITION TO
CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS CAN BE EXPECTED
WITH THESE STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE
PARTICULARLY ACROSS THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SIGNIFICANT WEATHER CHANGE CAN BE EXPECTED ON WEDNESDAY WHEN A
STRONG...SLOW MOVING...PACIFIC STORM SYSTEM MOVES THROUGH OUR
AREA. LOOK FOR MUCH COOLER WEATHER AS WELL AS SIGNIFICANT
PRECIPITATION ACROSS THE AREA WITH A FOOT OF SNOW POSSIBLE ABOVE
8000 FT AGL WEDNESDAY THROUGH FRIDAY. LOCALIZED FLASH FLOODING
PARTICULARLY IN RECENTLY BURNED AREAS CAN NOT BE RULED OUT AT THIS
POINT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.